Over last 3 months have had Thyroxine reduced from 150mcgs down to 125mcgs and now 100 mcgs daily. Had funny heart episodes and saw a

Cardiologist who said every so often I have an extra beat and Thyroxine would exacerbate this. When this happens I feel as if I'm about to collapse and go very weak. I'm as right as rain after a few minutes but making me feel anxious. Anyone else experience similar?

Last edited by

7 Replies

  • Its a feature of T Wave problem which seems to be common in hypothyroids

    for my husband NDT has resolved it

    somehow i think thyroxine causes a lot more problems than it cures

  • Had never heard of NDT until coming on this site. What is it and if it is so good can we get it on prescription?

  • Have a look here:


    ... and elsewhere on that site.

    It is possible but rare to get it prescribed in the UK.


  • Morning Chic,

    yes it happens to me, along with other weird heart symptoms, and it makes me feel anxious too. Several ECGs done, I'm told all is well (for what good they are lasting only a couple of minutes!)

  • Hi This sounds like Atrial Fibrillation. See another cardio who specialises in arrhythmias.


  • Thanks Jackie but the Cardio I saw is the head guy at our local hospital, he fitted my hubby's pacemaker as he has AF. He told me it would take a few months for the lower dose of Thyroxine to click in. Bit of confusion here, I went to see the Cardio after I posted my original post and he has satisfied me that the feelings were attributed to over medication.

  • Whether you have been over-medicated or not is more to do with how you feel in yourself, rather than how you feel when you have one of these frightening episodes. Don't let the cardiologist sort you out by the numbers, fix your arrhythmia and leave you feeling wretched day to day. You need an Endocrinologist's input too, on what thyroid meds will keep you feeling well and avoid this arrhythmia in the longer term. Ask your cardiologist to talk to a (good!) Endo colleague about this. Preferably with you present.

You may also like...